Connecticut, 2013Flash Flood in Connecticut, July 9, 2013
July 9, 2013 · NWS OKX · 1 event in 1 county or zone
An upper level shortwave trough moved across the area on July 9 with a nearly stationary front stretched from Connecticut through the Mid-Hudson Valley and into the Great Lakes. This caused scattered afternoon showers and thunderstorms, which produced heavy rainfall and resulted in isolated flash flooding in New Haven County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level shortwave trough moved across the area on July 9 with a nearly stationary front stretched from Connecticut through the Mid-Hudson Valley and into the Great Lakes. This caused scattered afternoon showers and thunderstorms, which produced heavy rainfall and resulted in isolated flash flooding in New Haven County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 9, 12:52 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 9, 12:52 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
152 PM EDT TUE JUL 9 2013
.SYNOPSIS...
A WEAK FRONT ACROSS SOUTHERN CONNECTICUT WILL GRADUALLY RETURN
NORTH THIS AFTERNOON. A WEAK TROUGH APPROACHES WEDNESDAY
AFTERNOON...WITH A SLOWLY MOVING FRONTAL SYSTEM AFFECTING THE
REGION THROUGH THE END OF THE WEEK. A COLD FRONT SLOWLY MOVES
THROUGH THE REGION WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND
THEN STALLS OFFSHORE. HIGH PRESSURE THEN TRIES TO BUILD INTO THE
REGION FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STALLED OUT FRONTAL BOUNDARY ACROSS SOUTHERN CT SERVING AS A
TRIGGER IN AN UNCAPPED AIRMASS. THIS COMBINED WITH A LIGHT WEST
FLOW ALOFT IS RAISING THE FLOOD THREAT POTENTIAL ACROSS THIS AREA.
IN ADDITION...THERE IS SOME ISOLATED CONVECTION POPPING UP ALONG
THE SEABREEZE FRONT ON THE NORTH SHORE OF LI. BOTH AREAS WILL BE
MONITORED FOR FLOODING.
LATEST HRRR MODEL TAKES BOUNDARY SLOWLY NORTH THIS AFTERNOON ALONG
WITH THE CONVECTION. ADDITIONAL SCT CONVECTION WILL LIKELY FIRE UP
WITH AN APPROACHING SHORT WAVE TROF TO THE NORTH AND WEST OF
NYC...BEFORE DISSIPATING NEAR THE COAST EARLY THIS EVE. SEABREEZE
BOUNDARY IS ALSO ANOTHER POTENTIAL TRIGGER FOR CONVECTION. DUE TO
WEAK STEERING WINDS FROM THE WEST AT 10 KT OR LESS...ANY
CONVECTION WILL BE CAPABLE OF BRIEF HEAVY DOWNPOURS. WIND SHEAR IS
WEAK WHICH DOES NOT SUPPORT ORGANIZED SEVERE CONVECTION.
VERY WARM TEMPS CONTINUE WITH DEWPOINTS INCREASING A TAD AS COMPARED
TO YESTERDAY. HEAT INDICES ACROSS NYC METRO AND INTERIOR SHOULD
TOP OUT IN THE LOWER 90S ONCE AGAIN.
A MODERATE RISK FOR RIP CURRENTS EXISTS AT THE ATLANTIC OCEAN
BEACHES OF EASTERN LONG ISLAND TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
WEAK VORTS WILL CONTINUE TO ROTATE THROUGH THE REGION TONIGHT INTO
WEDNESDAY...AS A TROUGH DIGS INTO THE GREAT LAKES. AT THE
SURFACE...THE BACK DOOR FRONT WILL GRADUALLY PUSH NORTH TONIGHT INTO
WEDNESDAY. ON WEDNESDAY...A PRE-FRONTAL TROUGH WILL APPROACH THE
REGION IN THE AFTERNOON AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM
NEAR HUDSON BAY.
MAIN FOCUS FOR ANY SHRA/TSRA TONIGHT SHOULD BE NORTH OF THE REGION
WITH LLJ FORCING AND THE NORTHWARD MOVING FRONTAL BOUNDARY OVERNIGHT.
OTHERWISE...WITH DIMINISHING INSTABILITY THIS EVENING...WOULD
EXPECTED ANY CONVECTION TO GRADUALLY WEAKEN. AN ISOLATED SHRA/TSRA
IS POSSIBLE OVERNIGHT WITH INCREASING LLJ...MARGINAL
INSTABILITY...AND WEAK VORT ACTIVITY...BUT MAINLY DRY. INCREASINGLY
MOIST SOUTHERLY FLOW WILL BRING A POTENTIAL FOR PATCHY FOG AND
STRATUS OVERNIGHT.
POTENTIAL INCREASES FOR MORE WIDESPREAD CONVECTION ACROSS WESTERN
ZONES...BETWEEN APPROACHING PRE-FRONTAL TROUGH AND SEABREEZE
BOUNDARY...WEDNESDAY AFTERNOON WITH STRENGTHENING WIND FIELDS AND
APPROACHING SHORTWAVE. SEVERE POTENTIAL WILL BE PREDICATED BY
AMOUNT OF SUNSHINE...BUT WITH AN INCREASINGLY MOIST AIRMASS A
MODERATELY UNSTABLE AIRMASS IS QUITE POSSIBLE IN THE ABOVE
MENTIONED AREA. THE OTHER THREAT WILL BE FOR HEAVY RAIN AND
POTENTIAL FLASH FLOODING WITH TRAINING CELLS ALONG S/N ORIENTED
BOUNDARIES AS PWATS INCREASE TO AROUND 2" AND WARM CLOUD LAYER
INCREASES.
VERY WARM AND INCREASINGLY HUMID CONDITIONS ON WED...WITH TEMPS IN
THE MID TO UPPER 80S NYC/NJ METRO AND INTERIOR...WITH LOWER TO MID
80S ALONG THE COAST IN SOUTHERLY SYNOPTIC FLOW.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
UNSETTLED WEATHER ON TAP FOR THE MIDDLE TO THE END OF THE WEEK AS
LOW PRES TRACKING ACROSS EASTERN CANADA DRAGS A COLD THROUGH THE
REGION ON THURSDAY. THE FIRST ROUND OF SHOWERS AND POSSIBLE
THUNDERSTORMS WILL TAPER OFF IN THE FIRST HALF OF WEDNESDAY
NIGHT....AND THEN ADDITIONAL SHOWERS AND POSSIBLE THUNDERSTORMS WILL
DEVELOP ON THURSDAY AS WEAK LOW PRES DEVELOPS ALONG THE FRONT AND
SLIDES THROUGH THE REGION. WITH PWATS AROUND 2"...CAN EXPECT HEAVY
RAIN. SCATTERED TO NUMEROUS SHOWERS/TSTMS WILL IMPACT THE REGION
THROUGHOUT THE DAY...TAPERING OFF LATE.
BASED ON THE MODEST SW FLOW AND BUILDING SEAS...DANGEROUS RIPS
APPEAR LIKELY WED AND THU AT THE OCEAN.
COLD FRONT WILL BE THROUGH THE REGION THURSDAY NIGHT AND BECOMES
NEARLY STATIONARY EAST OF THE AREA. H5 TROUGH/SHORTWAVE MOVES RIGHT
OVER THE AREA ON FRIDAY AND THEN STALLS OUT OVER THE AREA. EVEN
THOUGH HIGH PRES BUILDS IN AT THE SFC...WILL HAVE TO KEEP AT LEAST
CHANCE POPS IN THE FORECAST FOR THE WEEKEND DUE TO THIS UPPER LEVEL
SYSTEM OVER THE AREA.
RETURN FLOW SETS UP BRINGING AN INCREASE IN THE HEAT AND HUMIDITY
AGAIN ON MON.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR FORECAST INTO THIS EVENING FOR ALL SITES EXCEPT KGON.
CONVECTION DEVELOPING...ISOLATED TO SCATTERED CONVECTION IS
WILL PERSIST THIS AFTERNOON THROUGH 12Z WEDNESDAY...BUT
CONFIDENCE IN EXACT TIMING/LOCATION NOT HIGH ENOUGH TO INCLUDE IN
TAFS. VSBYS MAY DROP TO MVFR AFTER MIDNIGHT /LOW
CONFIDENCE/...THEN LIFT AROUND 13Z WEDNESDAY. FIRST NIGHT OF
SOUTHERLY FLOW /AS OPPOSED TO SOUTHWESTERLY/...SO MVFR CIGS ARE NOT
EXPECTED...BUT WILL MONITOR TRENDS. EXCEPTION IS AT KGON WHERE IFR
CIGS/VSBYS ARE FORECAST BETWEEN 09 AND 14Z WEDNESDAY...WITH MVFR
CIGS/VSBYS FORECAST ON EITHER SIDE OF THAT. OCCASIONAL LIFR
POSSIBLE AT KGON AROUND 12Z...BUT LOW CONFIDENCE.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS
NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY.
KJFK FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS
NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY.
KLGA FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS
NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY.
KTEB FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS
NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY.
KHPN FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS
NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY.
KISP FCSTER COMMENTS: CONVECTION THROUGH 19Z. ADDITIONAL TSTMS
POSSIBLE AFTER 19Z. ANY TSTMS NEAR TERMINAL COULD CAUSE WINDS TO
GO VRB BRIEFLY.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUN...
.THU-FRI...SUB VFR FOG/CIGS POSSIBLE DAILY 06Z-14Z. SCT TSTMS
POSSIBLE DAILY MAINLY 18Z-04Z WITH SUB VFR POSSIBLE AT TIMES.
.SAT...SUB VFR POSSIBLE IN SHOWERS.
.SUN...VFR.
&&
.MARINE...
SUB SCA CONDS THROUGH TONIGHT WITH GENERAL SW WINDS EXPECTED.
WINDS ARE EXPECTED TO GRADUALLY INCREASE ON WEDNESDAY AHEAD OF AN
APPROACHING PRE-FRONTAL TROUGH. THERE IS POTENTIAL FOR MARGINAL
SCA WINDS ACROSS WESTERN OCEAN WATERS INTO ENTRANCE OF NYC HARBOR
LATE WED WITH COASTAL JET.
SOUTHERLY FLOW INCREASES ON WEDNESDAY AHEAD OF A SLOWLY MOVING COLD
FRONT. THIS WILL BUILD SEAS ON THE OCEAN TO SCA LEVELS BY WEDNESDAY
NIGHT...AND SCA CONDITIONS WILL CONTINUE THROUGH THURSDAY. OUTSIDE
OF THE S SHORE BAYS...WHERE WINDS MAY REACH SCA LEVELS...THE
REMAINING WATERS SHOULD REMAIN BELOW SCA LEVELS. HIGH PRES THEN
BUILDS NORTH OF THE WATERS FRIDAY THROUGH THE WEEKEND. CONDITIONS
ARE THEREFORE EXPECTED TO REMAIN BELOW SCA LEVELS.
&&
.HYDROLOGY...
SCATTERED SHOWERS/THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN
THIS AFTERNOON. AN ISOLATED FLASH FLOOD THREAT EXISTS WITH ANY
TRAINING CONVECTION...MAINLY ALONG THE WESTERN SEABREEZE BOUNDARY
AND/OR BACKDOOR COLD FRONT.
THE FLASH FLOOD THREAT SHOULD INCREASE A BIT ON WEDNESDAY
AFTERNOON ACROSS WESTERN PORTIONS OF THE AREA...AS HEAVY RAIN
ENVIRONMENT BECOMES INCREASINGLY FAVORABLE AND CONVECTIVE COVERAGE
IS EXPECTED TO INCREASE BETWEEN AN APPROACHING PRE-FRONTAL TROUGH
AND SEABREEZE BOUNDARY. THE THREAT FOR FLASH FLOODING WILL EXIST
IN THE PATH OF ANY TRAINING THUNDERSTORMS.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
WEDNESDAY THROUGH THURSDAY NIGHT ACROSS THE HSA. ALTHOUGH WIDESPREAD
FLOODING IS NOT EXPECTED AT THIS TIME...FLASH FLOODING IS POSSIBLE
WITH ANY TRAINING CONVECTION.
RAINFALL IN EXCESS OF 2 INCHES IS POSSIBLE IN AN AREA IF
THUNDERSTORMS TRAIN OVER THAT AREA FOR AN HOUR.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 9, 6:03 AM EST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
703 AM EDT TUE JUL 9 2013
CTZ007-008-010>012-NYZ078>081-177-179-101115-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
703 AM EDT TUE JUL 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-101115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
703 AM EDT TUE JUL 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>075-176-178-101115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
703 AM EDT TUE JUL 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A SLOWLY MOVING FRONTAL SYSTEM WILL BRING SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO THE REGION WEDNESDAY AND THURSDAY
AFTERNOON AND EVENING. A THREAT FOR URBAN AND SMALL STREAM FLASH
FLOODING EXISTS WITH ANY TRAINING THUNDERSTORMS ACTIVITY DURING
THIS TIME.
RAINFALL IN EXCESS OF 2 INCHES IN A HOUR IS POSSIBLE IF
THUNDERSTORMS TRAIN OVER THE SAME AREA FOR AN HOUR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jul 9, 11:51 AM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1251 PM EDT TUE JUL 9 2013
CTZ006>008-010-011-091745-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-
1251 PM EDT TUE JUL 9 2013
...STRONG THUNDERSTORMS WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND
NORTHWESTERN NEW LONDON COUNTIES...
AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WALLINGFORD TO EAST
HADDAM...OR ALONG A LINE EXTENDING FROM WALLINGFORD TO 6 MILES NORTH
OF CHESTER...AND MOVING NORTHEAST AT 10 MPH.
THESE STORMS WILL BE...
NEAR MERIDEN BY 110 PM.
NEAR MIDDLETOWN BY 120 PM.
NEAR PORTLAND BY 125 PM.
NEAR EAST HAMPTON BY 130 PM.
NEAR CROMWELL BY 145 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF
UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4135 7234 4135 7235 4133 7236 4131 7289
4158 7280 4158 7276 4163 7271 4165 7253
4164 7249 4159 7246 4160 7234 4164 7234
4168 7227 4169 7227 4172 7224
MALOITSpecial weather statement, Jul 9, 12:25 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
125 PM EDT TUE JUL 9 2013
CTZ007-008-012-091830-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
125 PM EDT TUE JUL 9 2013
...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NEW LONDON
COUNTIES...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SALEM TO
VOLUNTOWN...OR ALONG A LINE EXTENDING FROM SALEM TO 9 MILES SOUTH OF
PLAINFIELD...AND MOVING EAST AT 10 MPH.
THESE STORMS WILL BE...
5 MILES SOUTH OF COLCHESTER BY 140 PM.
NEAR PRESTON BY 205 PM.
NEAR VOLUNTOWN BY 230 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF
UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4142 7179 4140 7184 4138 7184 4136 7234
4143 7232 4141 7243 4153 7245 4161 7227
4171 7224 4167 7217 4167 7212 4164 7198
4165 7180 4164 7178
MALOITFlash Flood, New Haven
- When
- July 9, 2:44 PM EST to 3:14 PM EST
- Where
- New Haven County, 1.3 mi S of Cheshire to 1.2 mi SSW of Cheshire
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.481, -72.905
Rt. 42, North Brooksvale Rd., near Rt. 10, South Main St. in Cheshire was closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in South Carolina, July 9 to 10, 20131 death · $350,000 · 50 kt wind · 7 events
- Tornado and Hail in Nebraska, July 9, 2013$1.8 million · EF0 · 6 events
- Heat in Nebraska, July 9, 2013$2.0 million · 2 events
- Flash Flooding and Flooding in Ohio, July 9 to 10, 2013$829,000 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Ohio, July 9 to 11, 2013$415,000 · 6 events
- Flash Flood and Hail in Arizona, July 9, 2013$301,000 · 1.75 in hail · 7 events
- Tornado and Hail in North Dakota, July 9, 2013$140,000 · EF0 · 15 events
- Flash Flooding and Flooding in Ohio, July 9 to 10, 2013$120,000 · 0.75 in hail · 9 events
- Hail and Damaging Winds in Kansas, July 9, 2013$90,000 · 2.75 in hail · 11 events
- Excessive Heat in Oklahoma, July 9 to 10, 20135 injured · 1 event
- Flash Flood and Damaging Wind in Georgia, July 9, 2013$52,000 · 55 kt wind · 2 events
- Flash Flood and Damaging Wind in West Virginia, July 9, 2013$35,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472110.